Severe rebound-associated vertebral fractures after denosumab discontinuation: nine clinical cases report.

Détails

ID Serval
serval:BIB_1C2743310E67
Type
Article: article d'un périodique ou d'un magazine.
Sous-type
Etude de cas (case report): rapporte une observation et la commente brièvement.
Collection
Publications
Titre
Severe rebound-associated vertebral fractures after denosumab discontinuation: nine clinical cases report.
Périodique
The Journal of clinical endocrinology and metabolism
Auteur(s)
Lamy O., Gonzalez-Rodriguez E., Stoll D., Hans D., Aubry-Rozier B.
ISSN
1945-7197 (Electronic)
ISSN-L
0021-972X
Statut éditorial
Publié
Date de publication
12/10/2016
Peer-reviewed
Oui
Volume
102
Numéro
2
Pages
354-358
Langue
anglais
Notes
Publication types: Journal Article
Publication Status: ppublish
Résumé
Denosumab inhibits bone resorption, increases bone mineral density (BMD), and reduces fracture risk. Denosumab was approved for the treatment of osteoporosis and the prevention of bone loss in some oncologic situations. Denosumab discontinuation is associated with a severe bone turnover rebound (BTR) and a rapid loss of BMD. The clinical consequences of the BTR observed after denosumab discontinuation are not known. Cases description: We report 9 women who presented 50 rebound-associated vertebral fractures (RAVFs) after denosumab discontinuation. A broad biological and radiological assessment excluded other causes than osteoporosis. These 9 cases are unusual and disturbing for several reasons. First, all VFs were spontaneous and most patients had a high number of VFs (mean = 5.5) in a short period of time. Second, the fracture risk was low for most of these women. Third, their VFs occurred rapidly after last denosumab injection (9 to 16 months). Forth, vertebroplasty was associated with a high number of new VFs. All the observed VFs seem to be related to denosumab discontinuation, and unlikely to the underlying osteoporosis or osteopenia. We hypothesize that the severe BTR is involved in microdamage accumulation in trabecular bone and thus promotes VFs.
Studies are urgently needed to determine: 1) the pathophysiological processes involved; 2) the clinical profile of patients at risk for RAVFs; and 3) the management and/or treatment regimens after denosumab discontinuation. Health authorities, physicians and patients must be aware of this RAVFs risk. Denosumab injections must be scrupulously done every 6 months, but not indefinitely.

Pubmed
Web of science
Open Access
Oui
Création de la notice
10/02/2017 15:11
Dernière modification de la notice
03/02/2020 15:26
Données d'usage